Doctor insights on:
Does Milk Of Magnesia Cause Edema
Fluid in the tissues, either caused by something local to the swollen area like an injury or inflammation, or from the body's retention of water. Gravity brings the fluid to the feet & legs in that case. As a general rule, if one foot is swollen, something is wrong with the foot. If both feet are swollen, it's not the feet, but water ...Read more
MOM says NO: Just the thought of MOM gives me nausea but I must say, it usually works- if you take enough(which means the right dose for you, which isn't necessarily what's suggested on the label).As far as fever goes,it may be associated with a fever.For example, you have upset stomach and diarrhea causing a slight fever that you notice after taking the MOM,but it didn't cause the fever. High fever? See a doc ...Read more
Between Milk of Magnesia (magnesium hydroxide) & mag citrate, is one less likely than the other to cause cramping? Does one pull fluid into the bowels slower maybe?
They are similar.: Both milk of magnesia (magnesium hydroxide) and magnesium citrate are osmotic laxatives, drawing water into the bowels and stimulating bowel motility. Used in similar doses, they should act about the same, although certainly one may be better then the other in a particular patient. You have to learn what works best for you. It is advisable not to use laxatives on a regular basis. Good luck ...Read more
Constipated so doc said try Milk of Magnesia (magnesium hydroxide). Will laxative disrupt the gut flora and cause C Diff? I've had C Diff 3 times and worry. It gave me PTSD
Safe laxative: C difficile usually overgrows because an antibiotic kills off the more friendly bacteria. We've used milk of magnesia (magnesium hydroxide) for centuries but only saw C diff colitis with the heavy use of antibiotics. Constipation itself is dangerous. I'm sorry your illness gave you PTSD and I would encourage you to work with someone who can help you process these memories and recover your strength. Best wishes. ...Read more
Yes but . . .: www.epocrates.com doesn't show any significant interactions between milk of magnesia (magnesium hydroxide) and Lorazepam but you really ought to address this w/your family doc and/or whoever prescribed your lorazepam. It's imperative that your docs know everything you're taking, even if an over-the-counter dietary supplement or a prescription medication from another doc. ...Read moreSee 1 more doctor answer
Yes : They should not interact.Get a more detailed answer ›
Not for long term: Side effects include hypermagnesemia which could cause heart rhythm trouble. Hypermagnesemia occurs specially in persons with slow kidneys. Would suggest alternating it with other cathartics if you have constipation. Several options exist i.e. Senna preparations, plymerizedethylene glycol preparations called MiraLAX (polyethylene glycol) or its generic form, flaxseed oil, and prune juice. May check with pharmacist too. ...Read more
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more
- Talk to a doctor live online for free
- Does milk of magnesia cause cramping?
- Does milk of magnesia cause high blood pressure?
- Does milk of magnesia help gas?
- Ask a doctor a question free online
- Does milk of magnesia work for acne?
- How does milk of magnesia work?
- Can milk of magnesia cause diarrhea?
- Does milk of magnesia help skin bacterial infections?
- Talk to a gastroenterologist online